Alert archive / California / Wind Advisories in 2016

Wind Advisory 42, NWS Hanford, CA

December 15, 2016

NWS Hanford, CA issued this wind advisory at Dec 15, 2016, 1:42 PM PST. It took effect at Dec 15, 2016, 7:50 PM PST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2016, 1:42 PM PST (21:42 UTC)
In effect from
Dec 15, 2016, 7:50 PM PST
Expired
Dec 16, 2016, 10:00 PM PST
In force
26 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

311 
WWUS76 KHNX 152142
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
142 PM PST THU DEC 15 2016

CAZ098-099-160600-
/O.NEW.KHNX.WI.Y.0042.161216T1800Z-161217T0600Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE
142 PM PST THU DEC 15 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. 

* TIMING...WINDS WILL INCREASE FRIDAY MORNING AND CONTINUE THROUGH
  THE EVENING.

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED. 

* IMPACTS...WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JDB
5 follow-up statements
067 
WWUS76 KHNX 160350
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
750 PM PST THU DEC 15 2016


CAZ098-099-161200-
/O.EXT.KHNX.WI.Y.0042.161216T0350Z-161217T0600Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE
750 PM PST THU DEC 15 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST FRIDAY...

* TIMING...WINDS WILL INCREASE TONIGHT AND CONTINUE THROUGH FRIDAY
  EVENING.

* WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH ARE EXPECTED. 

* IMPACTS...WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO
705 
WWUS76 KHNX 161140
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
340 AM PST FRI DEC 16 2016

CAZ098-099-161945-
/O.CON.KHNX.WI.Y.0042.000000T0000Z-161217T0600Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE
340 AM PST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* TIMING...WINDS WILL CONTINUE THROUGH THIS EVENING.

* WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 
  MPH ARE EXPECTED. 

* IMPACTS...WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY
123 
WWUS76 KHNX 161938
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1138 AM PST FRI DEC 16 2016

CAZ098-099-170600-
/O.CON.KHNX.WI.Y.0042.000000T0000Z-161217T0600Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE
1138 AM PST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* TIMING...WINDS WILL CONTINUE THROUGH THIS EVENING.

* WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 
  MPH ARE EXPECTED. 

* IMPACTS...WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CB
213 
WWUS76 KHNX 162210
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
210 PM PST FRI DEC 16 2016

CAZ098-099-170600-
/O.CON.KHNX.WI.Y.0042.000000T0000Z-161217T0600Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE
210 PM PST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* TIMING...WINDS WILL CONTINUE THROUGH THIS EVENING.

* WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 
  MPH ARE EXPECTED. 

* IMPACTS...WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089>092-170600-
/O.NEW.KHNX.FZ.A.0002.161218T0900Z-161218T1700Z/
/O.NEW.KHNX.FZ.A.0003.161219T0900Z-161219T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
GOSHEN...VISALIA
210 PM PST FRI DEC 16 2016

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE
SUNDAY NIGHT THROUGH MONDAY MORNING. 

* MINIMUM TEMPERATURES OF 27 TO 32 DEGREES ARE LIKELY ACROSS MUCH
  OF THE VALLEY BY EARLY SUNDAY MORNING AND AGAIN MONDAY MORNING.
  MINIMUM TEMPERATURES AS LOW AS 25 DEGREES ARE POSSIBLE IN A FEW
  OF THE COLDEST RURAL LOCATIONS. URBAN AREAS SUCH AS FRESNO AND
  BAKERSFIELD WILL REMAIN AT OR JUST ABOVE FREEZING.

* IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL CROPS 
  OR OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

BEAN
585 
WWUS76 KHNX 170601
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1001 PM PST FRI DEC 16 2016


CAZ098-099-170715-
/O.EXP.KHNX.WI.Y.0042.000000T0000Z-161217T0600Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND...
CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE
1001 PM PST FRI DEC 16 2016

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

WINDS WILL DECREASE OVERNIGHT. THERE WILL STILL BE SOME WIND GUSTS
OF 45 TO 50 MPH BELOW THE PASSES FOR THE NEXT COUPLE OF HOURS.
DRIVERS SHOULD CONTINUE TO USE EXTRA CAUTION WHILE DRIVING IN
THESE AREAS.

$$

CAZ089>092-171415-
/O.CON.KHNX.FZ.A.0002.161218T0900Z-161218T1700Z/
/O.CON.KHNX.FZ.A.0003.161219T0900Z-161219T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
GOSHEN...VISALIA
1001 PM PST FRI DEC 16 2016

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* MINIMUM TEMPERATURES OF 27 TO 32 DEGREES ARE LIKELY ACROSS 
  MUCH OF THE VALLEY BY EARLY SUNDAY MORNING AND AGAIN MONDAY 
  MORNING. MINIMUM TEMPERATURES AS LOW AS 25 DEGREES ARE 
  POSSIBLE IN A FEW OF THE COLDEST RURAL LOCATIONS. URBAN AREAS 
  SUCH AS FRESNO AND BAKERSFIELD WILL REMAIN AT OR JUST ABOVE 
  FREEZING. 

* IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL CROPS 
  OR OTHER SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 15, 5:17 AM PST, 8 hours 25 minutes earlier.

Area forecast discussion, Dec 15, 5:17 AM PST, 8 hours 25 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
517 AM PST Thu Dec 15 2016

.SYNOPSIS...
A strong storm system will move across Central CA today through
Friday. Heavy rain and higher elevation snow along with gusty
winds will accompany the storm as it passes. Temperatures will
lower to below normal by the end of the week and into the weekend.

&&

.DISCUSSION...
The anticipated rain and snow event for our area is nearing our
doorstep as mid and high level moisture streams overhead in
advance of approaching Pacific low pressure. Radar returns
tracking northeast across central California are mainly moist mid
level clouds with some virga, though light precipitation could be
intersecting the higher terrain. More significant radar echoes are
still well north of us, over northern California.

Short term high-res models increase the moisture plume overhead
and show some precipitation beginning across our area by later
this morning, most notably over the Sierra zones. The precipitation
area to our north, meanwhile slides southward into our region by
early this afternoon. Precipitation is progged to continue into
tonight before the colder and drier air sweeps in and ends precip
from the north through the early morning hours. QPF with this
event continues to look impressive as NAEFS pwat guidance shows
the plume increasing to 1-1.25 inches as it slides slowly
southward across the area. This is as much as 3-5 standard
deviations above CFSR climatology. In this west to southwest flow
in advance of the approaching cold system, snow levels will remain
generally above 8000 ft, leaving much of the precip falling as
rain. But above 8000 ft, snow accumulations of 2-4 feet are
expected through Friday morning with as much as 6 ft at the
highest elevations. A Winter Storm Warning for this heavy
snowfall and strong winds accompanying the storm is in effect for
the Sierra above 8000 ft through Friday morning.

With several inches of rain expected below 8000 ft, Flash Flood
Watches are in effect for the foothills and mountain terrain below
8000 ft later this morning through Friday afternoon. Recent burn
scars will be of particular concern, though mud and rock slides
will be possible in any vulnerable steep terrain. The anticipated
rainfall has also caused the forecast for the Merced River at
Pohono in Yosemite to go above flood stage this evening and a
Flood Warning is in effect there.

1/2 inch to over an inch of rain is forecast for the San Joaquin
Valley and this could lead to nuisance flooding there through
Friday afternoon as well. Lesser amounts are expected in the
desert zones but they could also see some localized street
flooding during the event.

As the cold air moves in Friday, snow levels will quickly drop to
below 3000 ft. By this time, models show precipitation rapidly
ending so little snow accumulation is expected during this phase
of the event. Some lingering upslope precipitation in the Kern
County mountains could however produce a dusting of snow affecting
the passes there, but there is little confidence in significant
impacts with this lingering light precip.

Southerly Winds will increase as the storm approaches and then
become gusty from the north with the passing frontal system
Friday. There may be some brief local gusts around 30 mph in the
Valley and near 50 mph in some of the wind prone Kern County
mountain and desert areas, but currently widespread strong winds
are not anticipated.

Colder air with the system will drop temperatures below climo for
early next week with some early morning lows dipping below
freezing in the San Joaquin Valley Sunday and Monday.

&&

.AVIATION...
The San Joaquin Valley...VFR conditions through 18z today. the
chances of rain will increase after 18z today with a good chance of
MVFR conditions by 21z today. a slight chance of IFR conditions in
heavy precipitation may develop between 21z today and 03z tonight.

The Southern Sierra Foothills...VFR conditions through 18z today.
the chances of rain will increase after 18z today with a good chance
of MVFR conditions by 21z today along with a chance of IFR
conditions in heavier precipitation between 21z today and 03z
tonight.

The Central and Southern Sierra Nevada...MVFR conditions this
morning will give way to widespread IFR conditions in rain and snow
along with mountain obscuring ceilings after 18z today.

The Tehachapi Mountains...VFR conditions will prevail through 22z
today. MVFR conditions becoming more widespread after 22z today with
local mountain obscuring IFR conditions.

The Kern County Desert...VFR conditions will prevail for the next 24
hours. strong surface winds may develop toward friday morning.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Flash Flood Watch from 10 AM PST this morning through Friday
afternoon CAZ093>097.

Winter Storm Warning from 10 AM this morning to 10 AM PST Friday
ABOVE 8000 FEET FOR THE CAZ096-097.

Flood Watch from 10 AM PST this morning through Friday afternoon
CAZ089>092.

&&

public...JEB
avn/fw...Molina
synopsis...JEB

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 7:46 PM PSTRiver Flood WarningHNXMariposa32 hr
Dec 15, 1:58 PM PSTWinter Weather AdvisoryHNX36 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.